MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10116
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the cuff didn't inflate when intubating the tube to the patient.Therefore, the tube was replaced with a new one.No injury to the patient was reported." no patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit 5-10116 et tube,cf,8.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample had a hole in the middle of the balloon cuff which would prevent the cuff from inflating.No other defects or anomalies were observed.The sample was submerged underwater and an attempt was made to inflate the device in order to detect any additional leaks.Upon injection of air, the device only leaked from the hole in the balloon cuff.A device history record review was performed and no relevant findings were identified.The sample was submerged underwater and an attempt was made to inflate the device in order to detect any additional leaks.Upon injection of air, the device only leaked from the hole in the balloon cuff.The reported complaint was confirmed based upon the sample received.The returned et tube was found to have a hole in the balloon cuff which prevented it from being able to stay inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.

Brand Name
ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17389306
Report Number3003898360-2023-01164
Device Sequence Number11731304
Product Code BTR
UDI-Device Identifier14026704759153
UDI-Public14026704759153
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Catalogue Number5-10116
Device Lot Number73J2100268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown